Alert archive / North Carolina / Flash Flood Warnings in 2018

Flash Flood Warning 27, NWS Raleigh, NC

August 2, 20185 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 2, 2018, 3:32 PM EDT for 5 counties in North Carolina. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2018, 3:32 PM EDT (19:32 UTC)
Expired
Aug 2, 2018, 6:30 PM EDT
In force
3 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Chatham County, NC, Durham County, NC, Lee County, NC, Orange County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 41 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 3:40 PM EDTFLASH FLOODPittsboro, NCEXTENSIVE STREET AND LOW LYING FLOODING IN THE PITTSBORO BUSINESS DISTRICT.
Aug 2, 3:45 PM EDTFLASH FLOOD1 Ssw Durham, NCSEVERAL STREETS EXPERIENCING FLOODING, INCLUDING SECTIONS OF ROXBORO ST AND LUMLEY ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1565 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1565 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
455 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted.

930 
WGUS52 KRAH 021932
FFWRAH
NCC037-063-105-135-183-022230-
/O.NEW.KRAH.FF.W.0027.180802T1932Z-180802T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
332 PM EDT THU AUG 2 2018

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Southeastern Orange County in central North Carolina...
  Northern Lee County in central North Carolina...
  Western Wake County in central North Carolina...
  Chatham County in central North Carolina...
  Durham County in central North Carolina...

* Until 630 PM EDT
  
* At 330 PM EDT, Doppler radar indicated a cluster of slow moving 
  thunderstorms, producing flooding across the warned area. Between 
  one and two inches of rain has already fallen, mainly in vicinity 
  of Pittsboro and Carrboro. Flash flooding is expected to begin 
  shortly. An additional one to two inches of rain is probable 
  through 5 PM, especially over western wake and southern Durham.

* Some locations that will experience flooding include...
  Raleigh, Durham, Cary, Chapel Hill, Pittsboro, Carrboro,
  Fuquay-Varina, Goldston, RDU International and Apex.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3607 7878 3607 7874 3602 7855 3554 7876
      3558 7891 3554 7895 3554 7953 3604 7899
      3609 7881

$$

WSS
3 follow-up statements
780 
WGUS72 KRAH 022002
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
402 PM EDT THU AUG 2 2018

NCC037-063-105-135-183-022230-
/O.CON.KRAH.FF.W.0027.000000T0000Z-180802T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange NC-Lee NC-Wake NC-Chatham NC-Durham NC-
402 PM EDT THU AUG 2 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
SOUTHEASTERN ORANGE...NORTHERN LEE...WESTERN WAKE...CHATHAM AND
DURHAM COUNTIES...

At 358 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to two inches of rain have already 
fallen, mainly around the Pittsboro area. Flash flooding is expected 
to begin shortly. Emergency personnel have received reports of 
extensive street and low lying flooding around the business district 
in Pittsboro.

Some locations that will experience flooding include...
Raleigh, Durham, Cary, Chapel Hill, Pittsboro, Carrboro,
Fuquay-Varina, Goldston, Rdu International and Apex.

Additional rainfall amounts of one to two inches are likely, 
especially around Chapel Hill and Durham, in the warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3607 7878 3607 7874 3602 7855 3554 7876
      3558 7891 3554 7895 3554 7953 3604 7899
      3609 7881

$$

WSS
665 
WGUS72 KRAH 022054
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
454 PM EDT THU AUG 2 2018

NCC037-063-105-135-183-022230-
/O.CON.KRAH.FF.W.0027.000000T0000Z-180802T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange NC-Lee NC-Wake NC-Chatham NC-Durham NC-
454 PM EDT THU AUG 2 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
SOUTHEASTERN ORANGE...NORTHERN LEE...WESTERN WAKE...CHATHAM AND
DURHAM COUNTIES...

At 447 PM EDT, local law enforcement and emergency managers reported 
heavy rain due to slow moving thunderstorms has caused extensive 
flooding of streets and low lying areas around the city of Durham, 
and across Orange county, particularly around Chapel Hill. Emergency 
managers in Chapel Hill report Boling Creek spilling out of its 
banks in a few spots near an apartment complex. In addition, highway 
157 in the Caldwell area is experiencing extensive ponding of water. 
In Durham, extensive street flooding is occurring along sections of 
Roxboro Street, as well as along a portion of Lumley Road. 

While the torrential downpours have ended, it will take some time 
for the water levels to recede. 

Some locations that will experience flooding include...
Raleigh, Durham, Cary, Chapel Hill, Pittsboro, Carrboro,
Fuquay-Varina, Goldston, RDU International and Apex.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

Please report flooding to your local law enforcement agency when you
can do so safely.

&&

LAT...LON 3607 7878 3607 7874 3602 7855 3554 7876
      3558 7891 3554 7895 3554 7953 3604 7899
      3609 7881

$$

WSS
970 
WGUS72 KRAH 022225
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
625 PM EDT THU AUG 2 2018

NCC037-063-105-135-183-022235-
/O.EXP.KRAH.FF.W.0027.000000T0000Z-180802T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Orange NC-Lee NC-Wake NC-Chatham NC-Durham NC-
625 PM EDT THU AUG 2 2018

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN ORANGE...NORTHERN LEE...
WESTERN WAKE...CHATHAM AND DURHAM COUNTIES WILL EXPIRE AT 630 PM
EDT...

The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.

LAT...LON 3607 7878 3607 7874 3602 7855 3554 7876
      3558 7891 3554 7895 3554 7953 3604 7899
      3609 7881

$$

WSS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 3:18 PM EDT, 14 minutes earlier.

Area forecast discussion, Aug 2, 3:18 PM EDT, 14 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
318 PM EDT Thu Aug 2 2018

.SYNOPSIS...
The upper level trough over the Appalachians is expected to
gradually weaken through Saturday. Bermuda high pressure will build
in from the western Atlantic this weekend and early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 315 PM Thursday...

...Flash flood threat for all the Piedmont through Friday at
800 PM...

With merging low level boundaries focusing training
thunderstorms over the Piedmont, we placed all the Piedmont into
the Flash Flood Watch. The Watch was also extended in time
through Friday evening at 800 PM. This will cover the expected
rounds of thunderstorms with very heavy rain this afternoon,
again later tonight (west), and much of central NC Friday.

For the current situation, the merging outflows (one racing
north and northwest from the Coastal Plain and Sandhills and the
other moving slowly east through the eastern Piedmont) are
expected to initially focus a wet microburst wind threat and
flash flood threat along a line extending from Southern Pines to
Sanford through the Triangle and Henderson/Oxford. It appears
that the severe threat will only last for a few hours before
evolving to a general flash flood threat. The flash flood threat
may then begin to shift west again with time, back into the
western Piedmont (per the CAMS model solutions). The current
satellite and radar trends suggest additional storms over the
higher terrain to advance east again into parts of the western
Piedmont. There had already been flash flooding this morning in
the Triad region. Any additional rain there will be problematic
to say the least. The eastern Piedmont has not been as wet the
last few days, so the flooding will be slower to develop (but
with hourly rates to 3 inches through 500 PM) expect additional
Warnings.

The overturning due to the storms in the SE may stabilize that
region, with a lull expected there late afternoon into the
evening (Fayetteville to Raeford and Laurinburg).

We will maintain the current likely to categorical POP, with
the diurnal uptick of convection expected through the afternoon
lasting into the early evening. Current data supports MLCapes
1500-2000 J/KG where the breaks occur, bulk shear 30-35kt (NW),
and strong surface moisture convergence along outflows over the
region. A few isolated strong wind gusts are expected (under 50
mph) - yet with saturated soils and weight of wet trees, even
garden variety storms with gusts to 40 mph may produce downed
trees.

CAMS suggest convection will become more scattered to widely
scattered this evening. Another round of convection may evolve
tonight in the west - as yet another disturbance aloft rotates
around the base of the southern Appalachians as the upper trough
slowly weakens, threatening the western half of central NC
(essentially the current Flash Flood Watch area).

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 415 AM Thursday...

We'll still see numerous showers and storms with the potential
for locally heavy rain and gusty winds. One more day of highs in
the low-mid 80s, under mostly cloudy skies, before the heat
starts gearing back up. Expect lows of 69-73 with pops slipping
to low chance overnight as ascent quiets across the area. -GIH

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 315 PM Thursday...

The Atlantic subtropical ridge builds west on Saturday and
Sunday with a west to east oriented ridge axis centered near
KCHS on Sunday afternoon with heights of 595dm. Precipitable
water values on Saturday will range from 1.8 in the west to 2.1
in the east with PW values dropping a bit on Sunday. The air
mass across central NC will be weak to moderately unstable
during the afternoon and evening with frictional convergence
near the coast, convergence near a weak Piedmont trough and
differential heating in the mountains leading to widely
scattered thunderstorms. Highs will range in the mid 80s to
around 90 over the weekend with lows in the lower 70s.

The upper level ridge shifts further west early next week with
the ridge becoming centered over the southern Plains by Wednesday.
A short wave trough in the westerly flow aloft moves across the
Mid Atlantic and Carolinas on Monday and with some forcing for
ascent and cooler air aloft, thunderstorm chances increase a
bit. The flow aloft becomes more northwesterly on Tuesday with
disturbances aloft supporting convective chances in the 30-40%
range. Upper-level heights fall on Wednesday ahead of a stronger
short wave trough that arrives in the OH Valley late in the
day. The stronger flow aloft should support a more prominent
Piedmont trough on Wednesday which will allow for an increase in
convective coverage. Low level thickness values increase next
week supporting highs in the upper 80s to lower 90s with some
guidance even suggesting a couple of degrees hotter on Tuesday
and Wednesday. -Blaes

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 315 PM Thursday...

Thunderstorms will affect most of the TAF sites through 23z
today, then a break expected. MVFR to IFR VSBYS and CIGS.
Another round is expected later tonight in the KGSO area.

Looking beyond 12z Fri, unsettled weather will continue through
Fri, with a similar cycle of late-night/early-morning MVFR
conditions followed by a slow rise to VFR by noon, scattered to
numerous showers in the afternoon and early evening, followed by
a trend back down to MVFR to IFR by midnight. Mid level ridging
building in from the east Sat/Sun should result in a decrease
in showers/storms as well as improved aviation conditions
lasting into Mon.
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Friday evening for NCZ007>010-
021>026-038>041-073>076-083-084.

&&

SYNOPSIS...Badgett
NEAR TERM...Badgett
SHORT TERM...Badgett
LONG TERM...Haines
AVIATION...Badgett/Hartfield
Hazardous weather outlook, Aug 2, 4:00 AM EDT, 11 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
400 AM EDT Thu Aug 2 2018

NCZ007>011-024>028-040>043-074>078-083>086-088-089-030900-
Person-Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash-
Edgecombe-Chatham-Wake-Johnston-Wilson-Montgomery-Moore-Lee-Harnett-
Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
400 AM EDT Thu Aug 2 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Locally heavy downpours are possible today and tonight. This may lead
to standing water and flooding of creeks and ditches.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The chance for locally heavy rainfall will continue into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time, although spotters
are encouraged to report excessive rainfall measurements to the
National Weather Service.

NCZ021>023-038-039-073-030900-
Forsyth-Guilford-Alamance-Davidson-Randolph-Stanly-
400 AM EDT Thu Aug 2 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 2, 2:50 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Raleigh NC
250 PM EDT THU AUG 2 2018

NCZ008-009-026-041-021945-
Franklin NC-Vance NC-Wake NC-Granville NC-
250 PM EDT THU AUG 2 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN VANCE...CENTRAL
GRANVILLE...NORTH CENTRAL WAKE AND NORTHWESTERN FRANKLIN COUNTIES
UNTIL 345 PM EDT...

At 249 PM EDT, Doppler radar was tracking a strong thunderstorm over
Creedmoor, moving northeast at 20 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Henderson, Oxford, Creedmoor, Butner, Kittrell, Stem, Stovall, Falls
Lake State Rec Area, Gillburg and South Henderson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3630 7828 3627 7830 3597 7864 3602 7871
      3603 7872 3603 7873 3605 7875 3607 7875
      3607 7878 3609 7879 3609 7881 3611 7881
      3647 7860
TIME...MOT...LOC 1849Z 214DEG 17KT 3613 7866

HAINES
Special weather statement, Aug 2, 2:52 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Raleigh NC
252 PM EDT THU AUG 2 2018

NCZ041-077-021945-
Harnett NC-Wake NC-
252 PM EDT THU AUG 2 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL HARNETT AND
SOUTHWESTERN WAKE COUNTIES UNTIL 345 PM EDT...

At 252 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fuquay-Varina, or 10 miles north of Lillington, moving north at 15
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Cary, Garner, Fuquay-Varina, Angier, Apex, Holly Springs, Lake
Wheeler, New Hill, Harris Lake Boat Launch and Duncan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

&&

LAT...LON 3570 7865 3549 7875 3551 7893 3556 7893
      3558 7892 3559 7894 3572 7895 3575 7879
TIME...MOT...LOC 1852Z 193DEG 14KT 3555 7884

HAINES
Special weather statement, Aug 2, 3:05 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Raleigh NC
305 PM EDT THU AUG 2 2018

NCZ041-042-022000-
Johnston NC-Wake NC-
305 PM EDT THU AUG 2 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WAKE AND NORTHWESTERN
JOHNSTON COUNTIES UNTIL 400 PM EDT...

At 305 PM EDT, Doppler radar was tracking a strong thunderstorm near
Garner, or 14 miles south of Raleigh, moving north at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Raleigh, Garner, Clayton, Knightdale, Wendell, Lake Wheeler, Lake
Benson and William B Umstead State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

&&

LAT...LON 3552 7845 3555 7872 3584 7875 3588 7852
      3578 7829
TIME...MOT...LOC 1905Z 192DEG 15KT 3562 7858

HAINES
Special weather statement, Aug 2, 3:09 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Raleigh NC
309 PM EDT THU AUG 2 2018

NCZ041-022000-
Wake NC-
309 PM EDT THU AUG 2 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WAKE COUNTY UNTIL
400 PM EDT...

At 309 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fuquay-Varina, or 7 miles south of Cary, moving north at 20 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Raleigh, Cary, Rdu International, Apex, Holly Springs, Morrisville,
Lake Wheeler, Carpenter and William B Umstead State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3561 7873 3564 7889 3586 7888 3588 7875
      3581 7863
TIME...MOT...LOC 1909Z 192DEG 16KT 3567 7881

HAINES
Special weather statement, Aug 2, 3:14 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Raleigh NC
314 PM EDT THU AUG 2 2018

NCZ040-075>077-084>086-022015-
Scotland NC-Richmond NC-Lee NC-Chatham NC-Hoke NC-Harnett NC-
Moore NC-
314 PM EDT THU AUG 2 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOORE...NORTHEASTERN
SCOTLAND...WEST CENTRAL HARNETT...NORTHEASTERN RICHMOND...LEE...
NORTHWESTERN HOKE AND SOUTHERN CHATHAM COUNTIES UNTIL 415 PM EDT...

At 314 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Pittsboro to 7 miles
west of Hoffman. Movement was east at 25 mph.

Wind gusts up to 40 mph will be possible with these storms.

Locations impacted include...
Sanford, Southern Pines, Carthage, Pinehurst, Aberdeen, Hoffman,
Goldston, Whispering Pines, Pinebluff and Broadway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3497 7980 3518 7968 3516 7962 3521 7966
      3568 7938 3569 7897 3561 7899 3560 7898
      3498 7932
TIME...MOT...LOC 1914Z 256DEG 21KT 3567 7923 3506 7968

HAINES
Special weather statement, Aug 2, 3:22 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Raleigh NC
322 PM EDT THU AUG 2 2018

NCZ027-028-043-022000-
Edgecombe NC-Nash NC-Wilson NC-
322 PM EDT THU AUG 2 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NASH...SOUTHWESTERN
EDGECOMBE AND NORTHERN WILSON COUNTIES UNTIL 400 PM EDT...

At 322 PM EDT, Doppler radar was tracking a strong thunderstorm over
Elm City, or 11 miles south of Nashville, moving north at 30 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Rocky Mount, Nashville, Wilson, Elm City, Dortches, Red Oak,
Sharpsburg, Spring Hope, Sims and Battleboro.

LAT...LON 3569 7775 3573 7807 3604 7812 3605 7811
      3611 7785 3600 7762
TIME...MOT...LOC 1922Z 188DEG 26KT 3580 7791

HAINES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:08 PM EDTSpecial Weather StatementRAHAlamance67 min
Aug 1, 9:43 PM EDTAreal Flood AdvisoryRAHAlamance, Davidson, Forsyth, Guilford, Randolph, Stanly3 hr
Aug 1, 10:20 PM EDTFlash Flood WatchRAHAlamance, Anson, Chatham, Davidson, Durham, Forsyth and 14 more46 hr
Aug 2, 6:43 AM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Randolph92 min
Aug 2, 7:29 AM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford, Randolph3 hr
Aug 2, 8:15 AM EDTFlash Flood WarningRAHDavidson, Forsyth, Guilford7 hr
Aug 2, 9:10 AM EDTFlash Flood WarningRAHDavidson, Guilford, Randolph6 hr
Aug 2, 11:35 AM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Guilford, Orange, Randolph3 hr
Aug 2, 11:56 AM EDTSpecial Weather StatementRAHGranville, Person49 min
Aug 2, 12:12 PM EDTSpecial Weather StatementRAHDurham63 min
Aug 2, 12:18 PM EDTAreal Flood AdvisoryRAHDurham, Orange, Person117 min
Aug 2, 12:47 PM EDTSpecial Weather StatementRAHDurham, Orange43 min
Aug 2, 1:10 PM EDTSpecial Weather StatementRAHGranville, Person50 min
Aug 2, 1:31 PM EDTSpecial Weather StatementRAHCumberland44 min
Aug 2, 1:33 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson42 min
Aug 2, 1:52 PM EDTAreal Flood AdvisoryRAHMontgomery, Moore, Randolph77 min
Aug 2, 1:55 PM EDTSpecial Weather StatementRAHHoke, Scotland50 min
Aug 2, 1:58 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson47 min
Aug 2, 2:00 PM EDTSpecial Weather StatementRAHWayne60 min
Aug 2, 2:03 PM EDTAreal Flood AdvisoryRAHGuilford92 min
Aug 2, 2:04 PM EDTSpecial Weather StatementRAHDurham56 min
Aug 2, 2:26 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Sampson34 min
Aug 2, 2:28 PM EDTSpecial Weather StatementRAHChatham47 min
Aug 2, 2:30 PM EDTSpecial Weather StatementRAHJohnston, Wayne60 min
Aug 2, 2:32 PM EDTSpecial Weather StatementRAHMoore58 min
Aug 2, 2:34 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange41 min
Aug 2, 2:43 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Orange, Wake2 hr
Aug 2, 2:46 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake27 min
Aug 2, 2:50 PM EDTSpecial Weather StatementRAHGranville, Vance55 min
Aug 2, 2:52 PM EDTSpecial Weather StatementRAHWake53 min
Aug 2, 2:58 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange, Wake47 min
Aug 2, 3:05 PM EDTSpecial Weather StatementRAHWake55 min
Aug 2, 3:08 PM EDTAreal Flood AdvisoryRAHChatham, Lee, Montgomery, Moore, Richmond112 min
Aug 2, 3:09 PM EDTSpecial Weather StatementRAHWake51 min
Aug 2, 3:11 PM EDTSevere Thunderstorm WarningRAHDurham, Wake24 min
Aug 2, 3:14 PM EDTSpecial Weather StatementRAHLee, Moore, Richmond61 min
Aug 2, 3:22 PM EDTSpecial Weather StatementRAHNash38 min
Aug 2, 3:32 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Lee, Wake43 min
Aug 2, 3:39 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Wake51 min
Aug 2, 3:44 PM EDTSpecial Weather StatementRAHAnson, Richmond61 min
Aug 2, 3:46 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond44 min
Aug 2, 3:50 PM EDTSpecial Weather StatementRAHHalifax55 min
Aug 2, 3:56 PM EDTSpecial Weather StatementRAHForsyth64 min
Aug 2, 3:56 PM EDTSevere Thunderstorm WarningRAHForsyth49 min
Aug 2, 4:06 PM EDTFlash Flood WarningRAHDavidson, Forsyth6 hr
Aug 2, 4:08 PM EDTSevere Thunderstorm WarningRAHFranklin, Granville, Vance35 min
Aug 2, 4:11 PM EDTFlash Flood WarningRAHStanly3 hr
Aug 2, 4:16 PM EDTAreal Flood AdvisoryRAHAnson, Richmond93 min
Aug 2, 4:33 PM EDTSevere Thunderstorm WarningRAHGranville, Vance27 min
Aug 2, 4:37 PM EDTSpecial Weather StatementRAHWarren23 min
Aug 2, 4:42 PM EDTSpecial Weather StatementRAHMontgomery48 min
Aug 2, 5:06 PM EDTSpecial Weather StatementRAHRandolph39 min
Aug 2, 5:10 PM EDTSpecial Weather StatementRAHGuilford65 min
Aug 2, 5:24 PM EDTSpecial Weather StatementRAHDavidson51 min
Aug 2, 5:47 PM EDTFlash Flood WarningRAHGuilford, Randolph3 hr
Aug 2, 6:14 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford41 min

Nearby

Flash Flood Warnings in North Carolina, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.